MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-70/I16-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal stent graft for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2019.Approximately five years after the initial procedure, during a follow-up on (b)(6) 2024, it was discovered that the junction between the main body and the vela had separated.The aneurysm had not enlarged due to the presence of a mural thrombus.The treatment plan for this issue is currently under discussion.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as the associated medical records and imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination required for device identification shows that the device was properly manufactured and released in accordance with the device master record.This review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix confirms the presence of a type iiia endoleak with complete component separation.This is consistent with the reported adverse event/incident.Endologix was unable to identify the contributing factors due to a lack of comparative medical information.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The patient's final status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal stent graft for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6)2019.Approximately five years after the initial procedure, during a follow-up on (b)(6) 2024, it was discovered that the junction between the main body and the vela had separated.The aneurysm had not enlarged due to the presence of a mural thrombus.The treatment plan for this issue is currently under discussion.Additional information.On (b)(6) 2024, the patient underwent a re-intervention during which the physician elected to implant an afx vela suprarenal.A touch-up procedure was performed prior to re-angiography.The procedure was completed after confirming the absence of any endoleak.Post-procedure, the patient¿s blood pressure was within normal limits, and their condition was stable, with no evidence of vascular damage.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as the associated medical records and imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination required for device identification shows that the device was properly manufactured and released in accordance with the device master record.This review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak with complete component separation is confirmed.The additional endovascular procedure is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.Clinical assessment was unable to identify the contributing factors due to a lack of comparison of medical information.The final patient status was reported as being stable, with no evidence of vascular damage.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: b2: outcomes attributed to adverse events has been updated b5: describe event or problem has been updated g3: date received by manufacturer has been updated.H6: health effect - impact code: remove code 4614 h10/11: addtl mfg narrative has been updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key20608861
Report Number3011063223-2024-00156
Device Sequence Number20810743
Product Code MIH
UDI-Device Identifier00818009014603
UDI-Public(01)00818009014603(17)200517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberBEA28-70/I16-30
Device Lot Number2249098-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2004255-005)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale